MAUDE Adverse Event Report: Biosense Webster Inc SOUNDSTAR; Catheter, Ultrasound, Intravascular

Biosense Webster Inc SOUNDSTAR; Catheter, Ultrasound, Intravascular
Catalog Number 10439236
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Perforation (2513); Unspecified Mental, Emotional or Behavioural Problem (4430)
Date of Event 08/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial tachycardia ablation procedure with a qdot micro catheter and a soundstar catheter and the patient experienced cardiac perforation and syncope which required pericardiocentesis.After the atrial tachycardia ablation with the qdot catheter, a pericardial effusion was noticed.The patient had been stable during the entire procedure.Thirty-five minutes after the patient left the room post ablation, the patient had a drop in blood pressure and they became unconscious.It was unknown how the pericardial effusion was confirmed.The medical intervention provided was a pericardiocentesis and 180cc of fluid was removed.An additional 900 ml fluid was removed during the night after the procedure.Patient stayed in the hospital for two nights because the effusion grew.The patient was reported to be in stable condition.They found a trace pericardial effusion in the left ventricle before the procedure and when they checked on intracardiac echocardiogram after the procedure, the pericardial effusion was the same.The physician could not confirm what caused the pericardial effusion after the procedure but believed the soundstar catheter may have perforated the right ventricle.Force visualization features used were vector, graph, visitag and the parameters for stability were 3,3, 25 % , 3g.Additional filter used with the visitag was respiratory gaiting.Color option used prospectively was impedance drop 2-10 ohms.
 
Additional Manufacturer Narrative
D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
Catheter, Ultrasound, Intravascular
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Siemens Ltd. Seoul
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50545889
Report Number3013300026-2026-02866
Device Sequence Number10311874
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public10846835008869
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10439236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexFemale
Patient RaceWhite